Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 80, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 22, 2012, 7:20 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 55 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2012, 7:20 PM EDT (23:20 UTC)
- Expired
- May 22, 2012, 8:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 126 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:26 PM EDT | TSTM WND DMG | Saint Stephen, SC | SPOTTER REPORTED SEVERAL LARGE TREES DOWN ON MENDEL RIVERS ROAD. TIME ESTIMATED BY RADAR. |
| May 22, 7:28 PM EDT | HAIL 1 | Pinewood Preparatory, SC | PUBLIC REPORTED QUARTER SIZE HAIL AND 2 TREES DOWN ON PROPERTY NEAR INTERSECTION OF ORANGEBURG ROAD AND WEST BUTTERNUT ROAD. |
| May 22, 7:29 PM EDT | HAIL 1 | 2 Sw Summerville, SC | SPOTTER REPORTED QUARTER SIZE HAIL IN SUMMERVILLE. |
| May 22, 7:34 PM EDT | TSTM WND DMG | 1 Nw Archdale, SC | PHOTO OF A TREE DOWN ON PARK FOREST PARKWAY WAS SUBMITTED TO CHANNEL 5. TIME ESTIMATED BY RADAR. |
| May 22, 7:34 PM EDT | HAIL 1 | 1 W Sangaree, SC | SPOTTER REPORTED QUARTER SIZE HAIL AND ESTIMATED 50 MPH WINDS NEAR THE WAL MART OFF OF INTERSTATE 26. |
| May 22, 7:52 PM EDT | HAIL 0.88 | Moncks Corner, SC | PUBLIC REPORT OF NICKEL SIZE HAIL IN MONCKS CORNER. |
| May 22, 7:55 PM EDT | FUNNEL CLOUD | 2 Sw Old Santee Canal S, SC | SEVERAL SPOTTERS HAVE REPORTED A FUNNEL CLOUD OFF OF CYPRESS GARDENS ROAD IN MONCKS CORNER. |
| May 22, 8:04 PM EDT | TSTM WND DMG | Bonneau, SC | TREE DOWN ON BLACK OAK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:32 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358
WUUS52 KCHS 222320
SVRCHS
SCC015-019-035-230015-
/O.NEW.KCHS.SV.W.0080.120522T2320Z-120523T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 815 PM EDT
* AT 720 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM JEDBURG TO 16
MILES SOUTHWEST OF MIDDLETON PLACE...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
RIDGEVILLE...JEDBURG...KNIGHTSVILLE...SUMMERVILLE...SOUTHERN LAKE
MOULTRIE...SANGAREE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3288 7981 3275 8013 3310 8032 3346 7989
3344 7986 3341 7985 3338 7980 3338 7979
3337 7978 3333 7975 3332 7970
TIME...MOT...LOC 2320Z 287DEG 14KT 3308 8026 3276 8035
$$2 follow-up statements
628
WWUS52 KCHS 222340
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT TUE MAY 22 2012
SCC015-019-035-230015-
/O.CON.KCHS.SV.W.0080.000000T0000Z-120523T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
740 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MURRAYSVILLE TO MIDDLETON PLACE...MOVING NORTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 729 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL
IN SUMMERVILLE.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...BONNEAU...BONNEAU BEACH...CHARLESTON AIRPORT...COLLEGE
PARK...CROWFIELD PLANTATION...GOOSE CREEK...HANAHAN...HUGER...
JEDBURG...KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MIDDLETON
PLACE...MONCKS CORNER...NAVAL WEAPONS STATION CHARLESTON...OLD SANTEE
CANAL STATE PARK...PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...
SANGAREE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3296 7981 3286 8015 3310 8032 3346 7989
3344 7986 3341 7985 3338 7980 3338 7979
3337 7978 3333 7975 3332 7970
TIME...MOT...LOC 2339Z 238DEG 23KT 3322 8011 3294 8012
$$123
WWUS52 KCHS 230002
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT TUE MAY 22 2012
SCC019-035-230010-
/O.CAN.KCHS.SV.W.0080.000000T0000Z-120523T0015Z/
DORCHESTER SC-CHARLESTON SC-
802 PM EDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON AND EAST
CENTRAL DORCHESTER COUNTIES HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
LAT...LON 3310 7977 3301 8004 3329 8010 3346 7989
3344 7986 3341 7985 3338 7980 3338 7979
3337 7978 3333 7975 3332 7970
TIME...MOT...LOC 0000Z 238DEG 23KT 3329 7997 3301 7998
$$
SCC015-230015-
/O.CON.KCHS.SV.W.0080.000000T0000Z-120523T0015Z/
BERKELEY SC-
802 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL BERKELEY COUNTY...
AT 800 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM MACBETH TO MOUNT
HOLLY...MOVING NORTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 734 PM EDT...TRAINED WEATHER SPOTTERS REPORTED ONE INCH HAIL NEAR
SANGAREE.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...HUGER...MONCKS CORNER...OLD SANTEE CANAL STATE
PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3310 7977 3301 8004 3329 8010 3346 7989
3344 7986 3341 7985 3338 7980 3338 7979
3337 7978 3333 7975 3332 7970
TIME...MOT...LOC 0000Z 238DEG 23KT 3329 7997 3301 7998
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:53 PM EDT, 27 minutes earlier.
Area forecast discussion, May 22, 6:53 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 653 PM EDT TUE MAY 22 2012 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...THEN STALL AND GRADUALLY DISSIPATE WEDNESDAY AND THURSDAY. HIGH PRESSURE WILL BUILD NORTH OF THE AREA THROUGH THE WEEKEND... WHILE AN INVERTED TROUGH OF LOW PRESSURE WILL REMAIN WELL OFFSHORE IN THE ATLANTIC. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A CLOSED UPPER LEVEL LOW WILL LINGER OVER EASTERN TENNESSEE AND NORTHERN GEORGIA BEFORE SHIFTING OVER THE SOUTHERN APPALACHIANS LATER THIS EVENING AND OVERNIGHT. A POTENT SHORT WAVE WILL CONTINUE TO ROUND THE BASE OF THE LOW/TROUGH AND MOVE ACROSS THE AREA THIS EVENING BEFORE DEPARTING OVERNIGHT. AT THE SURFACE...A LEE SIDE TROUGH OVER THE MIDLANDS AND EAST-CENTRAL GEORGIA WILL GRADUALLY SHIFT EASTWARD AND OVER THE AREA THIS EVENING. STRONG DESTABILIZATION TOOK PLACE AS TEMPERATURES WARMED WELL INTO THE UPPER 80S UNDER MOSTLY SUNNY SKIES THIS AFTERNOON. EARLY EVENING MESOANALYSIS STILL DEPICTS SURFACE BASED CAPE VALUES AROUND 2000 J/KG OVER THE AREA...WITH DOWNDRAFT CAPE VALUES AS HIGH AS 800-900 J/KG AND LI/S OF -4. WHILE MID LEVEL LAPSE RATES ARE NOT OVERLY IMPRESSIVE...LOW LEVEL LAPSE RATES ARE A RESPECTABLE 7.5 C/KM. DESPITE ALL OF THE INSTABILITY...BULK SHEAR VALUES ARE NOT VERY HIGH. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID- EVENING ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AS THE SHORT WAVE CONTINUES TO MOVE THROUGH. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST MID-EVENING...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FROM COLLETON AND BEAUFORT COUNTIES UP THROUGH THE CHARLESTON TRI- COUNTY AREA. LARGE HAIL AND DAMAGING WIND GUSTS CONTINUE TO BE THE GREATEST CONCERN. ELSEWHERE...CONVECTION HAS COME TO AN END AND SKIES HAVE CLEARED SOMEWHAT ACROSS SOUTHEAST GEORGIA AND PARTS OF SOUTHEAST SOUTH CAROLINA NEAR THE SAVANNAH RIVER AS SUBSIDENCE DEVELOPS IN WAKE OF THE PASSING SHORT WAVE. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THESE AREAS AS A RESULT. ADDITIONAL CONVECTION HAS DEVELOPED OVER SOUTHWEST GEORGIA IN ASSOCIATION WITH ANOTHER SHORT WAVE AND COULD SHIFT INTO PARTS OF THE AREA LATE THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS...BUT BY THEN THE ATMOSPHERE SHOULD HAVE STABILIZED ENOUGH TO LIMIT THE SEVERE THREAT. CONVECTION SHOULD THEN TAPER OFF FROM THE SOUTHWEST OVERNIGHT. LOWS ARE FORECAST TO BE IN THE MID TO UPPER 70S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE UPPER TROUGH/CLOSED LOW WILL WEAKEN WEDNESDAY BUT THE TROUGH WILL REMAIN IN PLACE THROUGH THURSDAY NIGHT BEFORE THE UPPER RIDGE OF HIGH PRESSURE MOVES INTO THE AREA FROM THE WEST FRIDAY. AS FAR AS RAIN CHANCES ARE CONCERNED...THE BEST CHANCE SHOULD BE ACROSS SOUTHERN SOUTH CAROLINA WEDNESDAY WHERE THE DEEPER MOISTURE WILL BE...ALTHOUGH THERE WILL LIKELY BE SOME CONVECTION FIRING ALONG THE SEA BREEZE IN SOUTHEAST GEORGIA. SEVERE THREAT APPEARS LIMITED...MAINLY CONFINED TO SOUTHERN SOUTH CAROLINA WHERE THE BEST COMBINATION OF INSTABILITY/SHEAR ARE EXPECTED. JUST SLIGHT RAIN CHANCES THURSDAY AND FRIDAY AS HEIGHTS RISE ALOFT...MAINLY DURING THE AFTERNOON ASSOCIATED WITH THE SEA BREEZE. TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN ABOVE NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FOR THE WEEKEND...I HAVE GONE WITH GFS SOLUTION INDICATING A FAIRLY STRONG MID LEVEL RIDGE DEVELOPING NORTH AND WEST OF THE AREA. THE LARGE SCALE SUBSIDENCE UNDERNEATH THE RIDGE SHOULD KEEP OUR CHANCES FOR CONVECTION LOW AND THE TEMPS HIGH. I EXPECT MOST PLACES TO REACH 90 SATURDAY AND SUNDAY....EXCEPT LOCATIONS WITHIN 10 MILES OR SO OF THE COAST WHERE THE SEA BREEZE WILL MODERATE THE TEMPS A BIT. HOWEVER...NIGHT TIME LOWS ALONG THE BEACHES WILL STRUGGLE TO GET BELOW 70...WITH MID 60S INLAND. THE MID LEVEL RIDGE SINKS DOWN INTO THE AREA ON MONDAY AND BEGINS TO WEAKEN A LITTLE...BUT NOT ENOUGH TO MAKE MUCH OF A DIFFERENCE IN THE SENSIBLE WEATHER. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE FORECAST THROUGH 18Z WEDNESDAY AT BOTH KCHS AND KSAV...BUT THE TIMING AND COVERAGE OF CONVECTION THROUGH THIS EVENING WILL BE THE GREATEST CONCERN AT THE TERMINALS. AT KCHS...THUNDERSTORMS WILL AFFECT THE TERMINAL FROM AROUND 2330-0100Z BASED ON EARLY EVENING RADAR TRENDS. GUSTY AND ERRATIC WINDS AND REDUCTIONS TO MVFR OR LOWER CONDITIONS ARE EXPECTED. AT KSAV...EARLIER CONVECTION HAS SHIFTED OFFSHORE...HOWEVER ISOLATED CONVECTION COULD SHIFT BACK INTO THE AREA LATE THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS. GIVEN A LACK OF CONFIDENCE IN TIMING/COVERAGE OF ANY ADDITIONAL CONVECTION...WILL LEAVE MENTION OUT OF THE FORECAST. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS TO PREVAIL THROUGH THE WEEKEND. SMALL RISK FOR SH/TSTMS...MAINLY EACH AFTERNOON...AND MVFR FOG/STRATUS EACH MORNING AROUND DAYBREAK. && .MARINE... A NOCTURNAL SURGE IS EXPECTED TO DEVELOP TONIGHT...BECOMING SLIGHTLY MORE ENHANCED BY THE APPROACH OF AN UPPER LEVEL DISTURBANCE. SOUTH-SOUTHWEST WINDS COULD INCREASE UPWARDS OF 15 KT...POSSIBLY EVEN A BIT HIGHER OVER THE OUTER GEORGIA WATERS...FOR A PERIOD OVERNIGHT. SEAS WILL RESPOND BY BUILDING TO 3-5 FT...HIGHEST OVER THE OUTER GEORGIA WATERS. WEDNESDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE TO GENERALLY PREVAIL THROUGH THU NIGHT BEFORE A LOW PRESSURE TROUGH OR CLOSED LOW DEVELOPS SOUTHEAST OF THE AREA FRIDAY WHICH WILL LEAD TO WINDS SHIFTING FROM THE SOUTH/SOUTHWEST TO NORTHEAST/EAST. COULD SEE ADVISORY CONDITIONS OVER THE WEEKEND...MAINLY FOR SEAS BEYOND 20 NM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...JAQ SHORT TERM...RJB LONG TERM...ALSHEIMER AVIATION...JAQ/RJB MARINE...JAQ/RJB
Hazardous weather outlook, May 22, 6:37 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 637 PM EDT TUE MAY 22 2012 SCZ050-231000- CHARLESTON- 637 PM EDT TUE MAY 22 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 288 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING BUT NOT LIMITED TO LARGE HAIL..DAMAGING WINDS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-231000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER- 637 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-SCZ043>045-048-049-052-231000- CHARLESTON HARBOR-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- BEAUFORT-COASTAL COLLETON-TIDAL BERKELEY- 637 PM EDT TUE MAY 22 2012 ...SEVERE THUNDERSTORM WATCH 288 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING BUT NOT LIMITED TO LARGE HAIL..DAMAGING WINDS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ350-352-354-374-231000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 637 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 22, 6:05 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG JAMESTOWN 33.29N 79.69W
05/22/2012 BERKELEY SC 911 CALL CENTER
2 TREES REPORTED DOWN IN JAMESTOWN.
&&
EVENT NUMBER CHS1200190
JAQSpecial weather statement, May 22, 6:16 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT TUE MAY 22 2012
SCZ045-222315-
INLAND BERKELEY-
616 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 715 PM EDT...
AT 614 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SIMMONSVILLE TO
HUGER...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER AND JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3304 7979 3317 7995 3335 7977 3332 7974
3332 7970 3330 7967 3328 7957 3324 7950
3324 7948 3324 7947
TIME...MOT...LOC 2216Z 229DEG 13KT 3328 7959 3313 7983Special weather statement, May 22, 6:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT TUE MAY 22 2012
SCZ043-048-049-222245-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
621 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 645 PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RHODES CROSSROADS
TO GRAYS HILL...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BURTON...CANADYS...CLARENDON...DALE...GARDENS CORNER...GREEN
POND...HENDERSONVILLE...LADYS ISLAND...LAUREL BAY...PORT ROYAL...
RITTER...ROUND O...RUFFIN...SHELDON...SHELL POINT...WALTERBORO AND
WHITE HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3308 8063 3307 8062 3306 8061 3306 8056
3252 8043 3232 8079 3270 8083 3271 8084
3303 8087
TIME...MOT...LOC 2220Z 244DEG 19KT 3299 8067 3247 8073Special weather statement, May 22, 6:51 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT TUE MAY 22 2012
SCZ044-045-222345-
DORCHESTER-INLAND BERKELEY-
651 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 745 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 648 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WILSONS LANDING TO
DORCHESTER...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE MARION...HARLEYVILLE AND
NORTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING CAN BE EXPECTED. IF OUTDOORS...STAY AWAY FROM
ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS
AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THESE STORMS STRENGTHEN AND A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3350 7996 3345 7988 3306 8037 3329 8055
3332 8049 3329 8048 3326 8043 3327 8037
3328 8035 3327 8030 3330 8026 3344 8023
3346 8015 3348 8016 3350 8013 3351 8005
TIME...MOT...LOC 2251Z 225DEG 11KT 3347 8014 3318 8041Local storm report, May 22, 7:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG 2 NE WHITE HALL 32.74N 80.66W
05/22/2012 COLLETON SC TRAINED SPOTTER
SPOTTER REPORTED A TREE DOWN ON PYNES COMMUNITY ROAD.
&&
EVENT NUMBER CHS1200191
BDCLocal storm report, May 22, 7:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST 14 WNW SAINT STEPHEN 33.48N 80.15W
05/22/2012 M59 MPH BERKELEY SC OFFICIAL NWS OBS
PINEVILLE REPORTED A 59 MPH WIND GUST.
&&
EVENT NUMBER CHS1200192
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:57 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
| May 22, 3:34 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| May 22, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 61 min |
| May 22, 5:06 PM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| May 22, 5:14 PM EDT | Special Weather Statement | CHS | Charleston | 31 min |
| May 22, 5:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 56 min |
| May 22, 5:28 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 45 min |
| May 22, 6:16 PM EDT | Special Weather Statement | CHS | Berkeley | 59 min |
| May 22, 6:21 PM EDT | Special Weather Statement | CHS | Colleton | 24 min |
| May 22, 6:33 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 57 min |
| May 22, 6:51 PM EDT | Special Weather Statement | CHS | Berkeley | 54 min |
| May 22, 7:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 60 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.